Prostate Home > Uroxatral Overdose
As with many medications, it is possible to overdose on Uroxatral (alfuzosin hydrochloride). Taking too much of this medication may cause low blood pressure, which can be quite dangerous. Treatment for a Uroxatral overdose may include administering certain medicines or having the stomach "pumped."
An Introduction to a Uroxatral OverdoseUroxatral® (alfuzosin hydrochloride) is an enlarged prostate medication that is only available by prescription. As with most medications, it is possible to take too much Uroxatral. The specific effects of an Uroxatral overdose will vary, depending on a number of factors, including the dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAn overdose with Uroxatral is likely to cause low blood pressure (hypotension). This can be quite dangerous. Blood pressure can drop so low that blood is not adequately supplied to the body. It is reasonable to assume that an overdose is also likely to cause any of the usual Uroxatral side effects.
Treatment for a Uroxatral OverdoseThe treatment for a Uroxatral overdose will vary. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." The patient will be instructed to lie down, as this can help minimize low blood pressure. If this does not work, IV fluids may be given, and certain medications that increase blood pressure may be used as a last resort. Dialysis is not useful for removing Uroxatral from the blood.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Uroxatral.